MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. CYSTO-NEPHRO VIDEOSCOPE

SHIRAKAWA OLYMPUS CO., LTD. CYSTO-NEPHRO VIDEOSCOPE
Model Number CYF-VHA
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus the cysto-nephro videoscope, image turns 60 degrees.The issue occurred during the procedure.The procedure was unknown.There are no reports of patient or user harm associated with this event.The device was returned to olympus and the evaluation found that the objective lens had foreign material.This report is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the evaluation found the following: video connector has discoloration; video connector case has a scratch; universal cord is deformed; light guide connector has a scratch; objective lens has foreign objects; grip has a scratch; control unit has a scratch; and angulation lever has a scratch.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the observed foreign material in the objective lens could not be identified and a definitive root cause of the issue could not be determined, however, it was found that though reprocessing is carried out manually and with a washing machine at the facility, no special attention was paid to the tip itself.The issue was likely the result of insufficient device cleaning/reprocessing.The issue may be detected/prevented by following the instructions for use sections below: chapter 3 compatible reprocessing methods.Chapter 4 reprocessing workflow for endoscopes and accessories.Chapter 5 reprocessing the endoscope (and related reprocessing accessories).Chapter 6 reprocessing the accessories.Chapter 7 reprocessing endoscopes and accessories using an aer/wd.Olympus will continue to monitor field performance for this device.

Brand Name
CYSTO-NEPHRO VIDEOSCOPE
Common Device Name
CYSTO-NEPHRO VIDEOSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18327136
Report Number3002808148-2023-14264
Device Sequence Number7437941
Product Code FAJ
UDI-Device Identifier04953170310508
UDI-Public04953170310508
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K062049
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCYF-VHA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2023
Supplement Date Received by Manufacturer01/24/2024
Initial Report FDA Received Date12/14/2023
Supplement Report FDA Received Date02/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown